Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 17, 2021, 3:10 PM CDT for Tulsa County, Oklahoma. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2021, 3:10 PM CDT (20:10 UTC)
- Expired
- Jul 17, 2021, 3:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 27 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 3:48 PM CDT | TSTM WND DMG | Oneta, OK | STRONG THUNDERSTORM WIND BLEW DOWN SEVERAL POWER POLES ON HIGHWAY 51 AND 239TH W AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1277 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
078 WWUS84 KTSA 172010 SPSTSA Special Weather Statement National Weather Service Tulsa OK 310 PM CDT Sat Jul 17 2021 OKZ054-060-061-064-067-172045- Tulsa OK-Osage OK-Rogers OK-Creek OK-Wagoner OK- 310 PM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS... SOUTHEASTERN OSAGE...NORTHEASTERN CREEK...NORTHWESTERN WAGONER AND TULSA COUNTIES UNTIL 345 PM CDT... At 310 PM CDT, a strong thunderstorm was located over Tulsa, moving northeast at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Tulsa... Broken Arrow... Sand Springs... Owasso... Bixby... Jenks... Coweta... Skiatook... Catoosa... Verdigris... Sperry... Jenks Riverside Airport... Turley... Tulsa International Airport... Oneta... Gray... This includes Interstate 44 between mile markers 214 and 243. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3591 9572 3608 9622 3637 9605 3621 9554 TIME...MOT...LOC 2010Z 227DEG 10KT 3615 9592 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 17, 2:42 PM CDT, 28 minutes earlier.
Area forecast discussion, Jul 17, 2:42 PM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
242 PM CDT Sat Jul 17 2021
.DISCUSSION...
Primary concern remains focused on potential for locally
excessive rainfall amounts tonight into Sunday, potentially
impacting some of the same locations that have seen several inches
of rain in the past couple of days. Confidence in the details and
location of where heaviest rains will fall remains rather low,
but given the expected high rain rates and slow movement of any
storms, the Flash Flood Watch has been extended through 18z
Sunday. The aerial configuration remains unchanged at this time as
the current watch generally covers areas that have seen the most
rain in the past 24 hours.
Axis of anomalously high moisture remains in the same general
area as yesterday, from central AR into northern OK. Morning
storms have pushed an outflow boundary from north central OK into
northwest AR, which has become active this afternoon as an MCV
drops southeast out of KS into an unstable and weakly capped
airmass. Isolated to scattered storms will continue into the
evening as a result and while weak shear will limit potential for
organized storms, a zone of rather steep low level lapse rates
has developed south of the boundary and as such, a few cells
could produce strong or damaging downburst winds. A lull in the
activity is possible early tonight, but persistent low level WAA
and subtle forcing embedded in NW flow will keep the moist axis
active overnight tonight into Sunday morning. As expected, CAM
solutions are struggling with details, but renewed development
overnight is indicated by the majority in similar areas that saw
rain last night. Should see a decrease through Sunday morning.
Storm chances will remain relatively high Sunday and Monday as
well, with a mid level shortwave resides the eastern side of
amplifying upper ridge in the western U.S. The heavy rain threat
will continue though a gradual shift of heaviest rainfall axis to
the south is apparent by late Sunday and especially Monday. By
Monday night into Tuesday it appears the deeper moisture will
finally be pushed south with rain chances dropping off. This will
also bring a modest cool down for a day or two before the western
ridge expands into the plains and brings more typical summer
weather by the end of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 73 87 71 87 / 70 60 50 60
FSM 73 88 72 87 / 60 70 50 70
MLC 73 90 70 87 / 20 30 50 70
BVO 70 86 69 85 / 50 50 50 50
FYV 67 84 66 84 / 60 60 40 60
BYV 69 85 68 84 / 60 50 30 40
MKO 71 87 70 84 / 60 70 50 60
MIO 70 86 68 86 / 40 50 30 40
F10 72 89 71 86 / 40 50 50 70
HHW 75 91 71 87 / 20 30 40 70
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Sunday afternoon for OKZ054>058-
060>063-069.
AR...Flash Flood Watch through Sunday afternoon for ARZ001-002-010-
011.
&&
SHORT TERM...18
LONG TERM....14Hazardous weather outlook, Jul 17, 12:48 PM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1248 PM CDT Sat Jul 17 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-180945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1248 PM CDT Sat Jul 17 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma; Northwest Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma; Northwest Arkansas. ONSET...Mid afternoon. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma; Northwest Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited. AREA...Eastern Oklahoma; West Central Arkansas. ONSET...This Afternoon. DISCUSSION... A limited risk of severe thunderstorms is forecast through the remainder of the afternoon and into the early evening as widely scattered thunderstorms develop across northeast Oklahoma into northwest Arkansas. Damaging wind gusts to near 60 mph would be the main threat. A limited risk of flash flooding exists across northeast Oklahoma extending into northwest Arkansas for the rest of the afternoon and into the overnight hours. Slow moving and heavy rain producing thunderstorms could produce locally intense rainfall, which would lead to flash flooding. Due to the high humidity in place over the region, afternoon heat indices are expected to approach 100 degrees across parts of eastern Oklahoma and west central Arkansas this afternoon. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY and MONDAY...Thunderstorm Potential...Heavy Rain Potential. TUESDAY through FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... More rounds of thunderstorms are expected this weekend into early next week as the unsettled weather pattern continues. Locally heavy rainfall remains possible and could lead to flooding, especially if areas that have recently received heavy rainfall are affected. Organized severe weather is not expected. After a relative lull midweek, thunderstorm chances will increase during the latter part of the week as an upper disturbance moves across the region. A building ridge aloft by next weekend should put an end to the current unsettled weather pattern. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 17, 3:10 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 310 PM CDT Sat Jul 17 2021 OKZ054-060-061-064-067-172045- Tulsa OK-Osage OK-Rogers OK-Creek OK-Wagoner OK- 310 PM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS... SOUTHEASTERN OSAGE...NORTHEASTERN CREEK...NORTHWESTERN WAGONER AND TULSA COUNTIES UNTIL 345 PM CDT... At 310 PM CDT, a strong thunderstorm was located over Tulsa, moving northeast at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Tulsa... Broken Arrow... Sand Springs... Owasso... Bixby... Jenks... Coweta... Skiatook... Catoosa... Verdigris... Sperry... Jenks Riverside Airport... Turley... Tulsa International Airport... Oneta... Gray... This includes Interstate 44 between mile markers 214 and 243. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3591 9572 3608 9622 3637 9605 3621 9554 TIME...MOT...LOC 2010Z 227DEG 10KT 3615 9592
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 9:44 PM CDT | Special Weather Statement | TSA | Osage | 46 min |
| Jul 17, 12:29 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes | 4 hr |
| Jul 17, 1:02 AM CDT | Flash Flood Warning | TSA | Delaware | 3 hr |
| Jul 17, 1:10 AM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| Jul 17, 1:25 AM CDT | Special Weather Statement | TSA | Osage | 35 min |
| Jul 17, 1:49 AM CDT | Special Weather Statement | TSA | Mayes | 26 min |
| Jul 17, 2:09 AM CDT | Areal Flood Advisory | TSA | Delaware, Mayes | 3 hr |
| Jul 17, 2:20 AM CDT | Flash Flood Warning | TSA | Delaware, Mayes | 3 hr |
| Jul 17, 2:22 AM CDT | Special Weather Statement | TSA | Mayes | 23 min |
| Jul 17, 2:49 AM CDT | Special Weather Statement | TSA | Mayes | 26 min |
| Jul 17, 3:16 AM CDT | Special Weather Statement | TSA | Mayes | 29 min |
| Jul 17, 3:18 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 10 more | 39 hr |
| Jul 17, 3:33 AM CDT | Areal Flood Advisory | TSA | Mayes | 117 min |
| Jul 17, 3:42 AM CDT | Special Weather Statement | TSA | Mayes | 18 min |
| Jul 17, 4:10 AM CDT | Areal Flood Advisory | TSA | Craig, Mayes, Nowata, Rogers | 3 hr |
| Jul 17, 4:28 AM CDT | Special Weather Statement | TSA | Craig | 32 min |
| Jul 17, 4:40 AM CDT | Flash Flood Warning | TSA | Craig | 2 hr |
| Jul 17, 5:32 AM CDT | Areal Flood Warning | TSA | Delaware, Mayes | 3 hr |
| Jul 17, 5:41 AM CDT | Areal Flood Advisory | TSA | Nowata, Rogers | 3 hr |
| Jul 17, 6:12 AM CDT | Flash Flood Warning | TSA | Rogers | 3 hr |
| Jul 17, 6:17 AM CDT | Areal Flood Advisory | TSA | Tulsa, Washington | 118 min |
| Jul 17, 6:49 AM CDT | Areal Flood Warning | TSA | Craig | 3 hr |
| Jul 17, 7:17 AM CDT | Areal Flood Advisory | TSA | Washington | 118 min |
| Jul 17, 7:41 AM CDT | Flash Flood Warning | TSA | Washington | 3 hr |
| Jul 17, 9:09 AM CDT | Areal Flood Warning | TSA | Rogers | 3 hr |
| Jul 17, 10:44 AM CDT | Areal Flood Warning | TSA | Washington | 2 hr |
| Jul 17, 3:15 PM CDT | Areal Flood Advisory | TSA | Tulsa, Wagoner | 2 hr |
| Jul 17, 3:35 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 25 min |
| Jul 17, 4:03 PM CDT | Special Weather Statement | TSA | Wagoner | 42 min |
| Jul 17, 4:49 PM CDT | Special Weather Statement | TSA | Muskogee | 41 min |
| Jul 17, 4:51 PM CDT | Special Weather Statement | TSA | Creek | 39 min |
| Jul 17, 4:51 PM CDT | Special Weather Statement | TSA | Creek | 39 min |
| Jul 17, 5:04 PM CDT | Special Weather Statement | TSA | LeFlore | 41 min |
| Jul 17, 5:20 PM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg | 115 min |
| Jul 17, 5:55 PM CDT | Special Weather Statement | TSA | Cherokee | 50 min |
| Jul 17, 6:15 PM CDT | Areal Flood Advisory | TSA | Adair, Delaware | 2 hr |
| Jul 17, 6:48 PM CDT | Special Weather Statement | TSA | Adair | 42 min |
| Jul 17, 6:58 PM CDT | Special Weather Statement | TSA | Osage | 62 min |
| Jul 17, 3:25 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 3 hr |
| Jul 17, 5:55 AM CDT | Areal Flood Advisory | TSA | Madison | 3 hr |
| Jul 17, 2:39 PM CDT | Areal Flood Advisory | TSA | Carroll, Madison | 3 hr |
| Jul 17, 4:14 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin | 2 hr |
| Jul 17, 5:03 PM CDT | Special Weather Statement | TSA | Franklin | 42 min |
| Jul 17, 5:53 PM CDT | Special Weather Statement | TSA | Sebastian | 52 min |
| Jul 17, 5:56 PM CDT | Special Weather Statement | TSA | Washington | 49 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.